Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


left leg toe paining, burning and not able to walk,
Jul 3, 2013

i donot know how to thankyou and all the doctors here for the help. you have already answered my two questios.iam a small saried , middle class man, with litttle education, sorry for my english. iam 50 years and hv a daughter to get married. iam from india. iam injected this into my body some years back when i meet with a acident in aremote place. to b short only latter due to continous fewer ill health, i went for complete medical check up in 2003, and then to my shock i was with hiv. then doctor asked me, i told the hisrorty of my accident in1997in a remote place and he thoght the hospital i was addmitted gave me blood , lot injection all. then this diesese alaos injected. my family understood and support me from then on. sorry for such long narrative. in 2003 , my cd4 was 425, viral load 1300000. i use to smoke then. i stopped then smoking . never smoked again.from then on medicines for hiv. last 7 years using tenofovir, atripla, which is called as viraday. no problems at at all, . my cd4 around 850, viral load nil. every year two times testing, always same, with small change in cd4 count , but viral load nil.also last few years , and even now no problems, my blood, sugar, bp and all health contion perfect , except chlostrol, is hig, but okie.evry 6 months teasts done , all okie. inclucding cd4 and viral load. now few days back tests done , cd4 615, and viral load 6ooo. now my doctor says , this toe pain, burning in left leg all bacause, i donot know , he is saying something like drug resisitance. iam not abale to under stand. requesting him to continune same medicine , but he says no. all this toe paining is part of hiv, i sould change medicine, which is much more expensive. this itself taking away lot of my earnings.i pleaded with him i will continue, viraday, give some medcine for my toe pain. ofcourse, im limpimg, not able to walk fasr, pain and burning. im so wooried and almost weeping for the first time. all along iam very brave.doing my small job well. now iam not able to pay atetino. sorry , im trobluing you.now in this testas, bp, sugar, blood, cbp, complete blood picture,all are okie, except cd4 down to 615 and viral load 6000. now he is asking me to a medcine , its mane is reatix kit and isentress , which are i think known as, tenofovir, emtricitabine, atazanavir, ritonavir,and raltegravir pottasium , .this will cost me three times more than earlier one and also, i have to take four tablets instead of one. iam so much worried about the problem it may cause to me. , one health wise and finance wise. finance wise okie, my wife says she also goes to work, she is telling me not to worry. but changing if gives lot of side effects, we are worried. docotor.ihope i hv given all my life histiory , sorry for troubling u so much. in the begining i had, fat loss in my legs thighs, hipps, face , black spots on face, . but no other health isses. i do daily walking, excercise, good food habits, lot of chicken, meat, vegetables fruits, . excepr fot thr toes pain. and burning , no other health . the hiv medicines are great . working so well atleast with me. causuing no problems. now changing worries me.issue.

Response from Dr. Henry

If you viral load has rebounded (increased) in Viraday (Atripla in US) then you likely have developed resistance to the efavirenz and emtricitabine. The next regimen needs to be active against the resistant virus and generally would include a boosted protease inhibitor (such as ritonavir/atazanavir though generic forms of Kaletra or ritonavir/lopinavir may be available and may do as well) and often another new actie drug such as raltegravir (Isentress in US) that is an integrase inhibitor. Fine tuning the regimen in the US would be based partly on results of resistance testing. I am not sure the toe pain will improve with changing the HIV meds since that is not a common problem with Viraday in patients with high CD4 counts. KH



Previous
Non-itchy rash; muscle pain
Next
Time difference in taking medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement